Cases of inflammation of the heart muscle through the ingestion of mephedrone.

April 19, 2010

Professor Joe Barry has issued this warning regarding inflammation of the heart muscle, and lining of the heart, through the ingestion of mephedrone:

“In the past week to two weeks three young men have been admitted to hospital in Dublin with myopericarditis(inflammation of the heart muscle and lining of the heart). In each case the patients gave a history of ingesting mephedrone. The inflammations in these cases are expected to resolve but patients were admitted because of abnormal ECGs. It is not surprising that Mephadrone is cardiotoxic as it is a stimulant not unlike cocaine. It would be important to inform attenders at services and the wider community of this potential further risk to the heart from Mephadrone.”

Professor Joe Barry
Department of Public Health & Primary Care Trinity College Centre for Health Sciences AMNCH Tallaght Dublin 24

Share this post

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn